Personalized Learning Institute

Friday, March 3, 2017

Daimler Trucks of North America

4555 N. Channell Ave., Portland, OR 97217

Time	Design Lab #1 Leadership for Personalized Learning (Room B)	Design Lab #2 Supporting Effective Practices for Beginning Implementation (Room C)	Design Lab #3 Supporting Effective Practices for Deeper Implementation (Room D)	Design Lab #4 Lessons from the Field – Exemplary Program Design (Room E)
7:30-8:00 a.m.	Registration			
8:00-9:30 a.m. (90 minutes)	Welcome/Keynote – Virgel Hammonds, Chief Learning Officer, KnowledgeWorks (Room A)			
9:30-9:45 a.m.	Break			
9:45-11:00 a.m. (75 minutes)	Design Lab #1	The Daimler Story (includes tour)	Design Lab #3	Design Lab #4 (Ashland/ODE)
11:00-11:45 p.m.	Lunch			
11:45-1:00 p.m. (75 minutes)	The Daimler Story (includes tour)	Design Lab #2	Design Lab #3	Design Lab #4 (Dayton/Salem- Keizer)
1:00-1:15 p.m.	Break			
1:15-2:30 p.m. (75 minutes)	Design Lab #1	Design Lab #2	The Daimler Story (includes tour)	Design Lab #4 (Aloha High/ McMinnville High)
2:30-2:45 p.m.	Break			
2:45-4:00 p.m. (75 minutes)	Design Lab #1	Design Lab #2	Design Lab #3	The Daimler Story (includes tour)

Design Lab #1: Leadership for Personalized Learning with Virgel Hammonds, Chief Learning Officer, KnowledgeWorks

Intended Audience: District office and site leadership

<u>Description:</u> State leadership will work with KnowledgeWorks' Chief Learning Officer around district conditions for personalized learning and Competency Based Education. Discussion and exploration on how to leverage a district's vision, capitalizing on the flexibility created through the change in the state's Carnegie Unit language to allow for PL environments will be studied. Implications of the newly enacted ESSA and issues around scaling and sustaining a systems approach will be included in this design lab. Attendees will have the opportunity to reflect on their current implementation strategies and design new action steps that empower their respective vision for learning.

<u>Design Lab #2:</u> Supporting Effective Practices with Lori Phillips, Assistant Director Teaching and Learning, KnowledgeWorks

<u>Intended Audience:</u> Participants beginning to implement personalized learning strategies and structures in their own practice

<u>Description:</u> This Design Lab will concentrate on the development and implementation of a learner-centered classroom, which is a core component of personalized learning. With a school/classroom culture grounded in growth mindset, participants will understand and foster ideas for creating a classroom's shared vision and code of collaboration for learning that empowers students to seek highly personalized learning opportunities. Standard operating procedures that support personalized learning, a keystone of student-centered classrooms, will be explored by teachers as a strategy for empowering voice, choice and ownership for learning in their students.

Design Lab #3: Supporting Effective Practices with Robin Kanaan, Director Teaching and Learning, KnowledgeWorks

<u>Intended Audience:</u> Participants ready to delve deeper into strategies for a learner centered classroom through student agency

<u>Description:</u> Teachers who have established basic strategies for personalized learning are invited to experience this Design Lab. In a learner-centered classroom, student voice and choice refers to the level of control, autonomy, and power that a student experiences in an educational situation and can be manifested in the choice of learning environment, subject matter, approach, and/or pace. Strategies to develop student voice and choice, including Personal Learner Profiles, will be a focus of inquiry. Student empowerment through accessing, engaging and expressing understandings of content will also be explored. Teachers will select areas of interest to develop and utilize for their own practice.

Design Lab #4: Lessons from the Field - Exemplary Program Design with Regional Practitioners

<u>Intended Audience:</u> Participants interested in hearing from school leadership teams about their work with implementing personalized learning opportunities, as well as from ODE staff responsible for supporting the work associated with implementation of BM 98.

McMinnville's Grade 9 to 14 Plan: During this presentation, attendees will hear about McMinnville's Career Pathway program, beginning with their Freshmen Seminar course; their 11 CTE programs of study; recruitment components and strategies; their district's Career Pathway Endorsement and other graduation requirements; and how their pathway program sets students on a clear 9th to 14th grade trajectory. - *McMinnville High School, Tony Vicknair – Principal*

Dayton's Innovations Program: During this presentation, attendees will hear about Dayton's Innovations 101-102-103 course for all students which includes decoding, design, and invention; how students match mindsets with personalized learning opportunities; their partnerships with the local business community; how all this is accomplished in a small rural community; examples of real-life problem solving opportunities; and their annual Make-a-Thon. - Dayton High School, Jami Fluke – Principal

Seven Secrets to Transform Learning: Learn the seven "secrets" that will transform and personalize student learning in your school or district. Understand how Administrators, TOSAs, Classroom Teachers, and PLCs have worked together to champion transparency and put students at the center of the learning process! See what happens when students are able to clearly identify and set individual learning targets in every class, self-assess their progress, and adjust as needed to achieve their performance goals. During this presentation, attendees will hear about Ashland's proficiency-based grading and reporting system; the identification of learning targets; use of performance data in their ongoing decision-making; student learning outcomes correlated with annual SBAC results; and their rubric development. - Ashland Middle School, Steve Ratzlaff – Principal

Salem-Keizer's Career Tech. Education Center: During this presentation, attendees will hear about the Salem-Keizer School District's public/private partnership which resulted in the development of their Career Tech. Education Center; how their design addressed high wage, high demand, and high interest careers; their ongoing roll-out plan for CTE programs of study; how their steering committee assessed city and regional needs to support their program development; and how they have embedded CORE content within their CTE program development. - Salem-Keizer School District, John Honey – Principal

CTE & Pathway Development: During this presentation, participants will hear about Aloha High School's work on expanding their CTE and pathway offerings for students. This will include information about their related facility remodeling work to support their pathways; how this work has improved their graduation rate; a review of their exemplary automotive program; outcomes associated with students completing and obtaining certificates of completion; and their work with their advisory committees. - Aloha High School, Ken Yarnell – Principal

BM 98 and Personalized Learning: During this presentation, attendees will hear the latest in the Department's design of the regulations associated with ballot measure 98; an agreed upon definition of personalized learning here in Oregon; criteria to be included in personalized learning opportunities statewide; and current national, regional, and Oregon-based personalized learning initiatives. - Oregon Department of Education, Janelle Ivey & Laura Roach

The Daimler Story and Tour:

Intended Audience: All attendees